Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Differentiable group actions on homotopy spheres. II. Ultrasemifree actions
HTML articles powered by AMS MathViewer

by Reinhard Schultz PDF
Trans. Amer. Math. Soc. 268 (1981), 255-297 Request permission

Abstract:

A conceptually simple but very useful class of topological or differentiable transformation groups is given by semifree actions, for which the group acts freely off the fixed point set. In this paper, the slightly more general notion of an ultrasemifree action is introduced, and it is shown that the existing machinery for studying semifree actions on spheres may be adapted to study ultrasemifree actions equally well. Some examples and applications are given to illustrate how ultrasemifree actions (i) may be used to study questions not answerable using semifree actions alone, and (ii) provide examples of unusual smooth group actions on spheres with no semifree counterparts.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S15, 57R60, 57S25
  • Retrieve articles in all journals with MSC: 57S15, 57R60, 57S25
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 268 (1981), 255-297
  • MSC: Primary 57S15; Secondary 57R60, 57S25
  • DOI: https://doi.org/10.1090/S0002-9947-1981-0632531-6
  • MathSciNet review: 632531